Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Pain Medication For Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? Approximately 60 percent of HIV+ people will
Ask the Experts

pain medications

what pain medication can i take with HIV meds?
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...medications depending on the severity of pain. Also, the treatment of pain depends greatly on the cause of the pain. For example, peripheral neuropathy can be caused by HIV or by certain antiretroviral (ART) meds, such as stavudine. The... Read more »

Is peripheral neuropathy reversible?

I have been on AZT then Combivir and now Atripla for the past 19 yrs. The neuropathy in my feet is almost unbearable. I am in recovery so I refuse to take any narcotic pain medication. If I switch meds is it possible for the neuropathy to be...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The meds in Atripla have a low rate of peripheral neuropathy associated with them so my confidence that the neuropathy will reverse if switched around is not high but it can happen. Rarely Read more »

peripheral neuropathy because of taking Triomune 40

How true is it that Triomune 40 causes peripheral neuropathy and blindness? what other dangers are there in taking this antiretroviral as there are no pain management drugs in Africa?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Triomune-40 (D4T + 3TC + nevirapine) can cause peripheral neuropathy (generally due to the D4T component) in a small but significant minority of patietns. Blindness due to the medications would Read more »

DENIED PAIN MEDICATION

Dear Doc, I have been undergoing HIV treatment for 5 years. I was first diagnosed with Kaposi's Sarcoma. My T-cell count was 158, my viral load was almost a million. I was put on Viracept, and Combovir. I under went extensive Radiation and...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
...The pain of peripheral neuropathy can be very debilitating, and I am sorry that you are suffering with it. Neurontin and amitriptyline (Elavil) have been used Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...CROI 2009. My name is Scott Evans. I'm with the Harvard School of Public Health. This work is about looking at HIV-associated peripheral neuropathy in the HAART [highly active antiretroviral therapy] era. 1 We used data from the ALERT... Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
Connect With Others

Puzzled

Posted by Anonymous, 2 Replies
Would PN at 11 weeks after infection be fairly inconsistant? What I am experiencing started a few days ago and began with tingling feet and arms (not hands). All limbs had pins and needles later that night, at the same time. Since then I have had... Read more »

50% of HIV+ Develop Neurocognitive Impairment

Posted by ScotCharles, 3 Replies
...receiving treatment -- had some evidence of brain disease, based on brain imagining. A third variable that was looked at is peripheral neuropathy symptoms. Peripheral neuropathy symptoms include burning, tingling, pain and other kinds of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation. I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »